Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Mar 10, 2008, 2:01 PM CDT for San Patricio County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2008, 2:01 PM CDT (19:01 UTC)
- Expired
- Mar 10, 2008, 2:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 22 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 2:08 PM CDT | TSTM WND DMG | 2 Nw Odem, TX | LARGE TREES DOWN AND A POWER POLE SNAPPED NEAR HWY 234 AND COUNTY ROAD 2015. |
| Mar 10, 2:21 PM CDT | TORNADO | 5 Nw Gregory, TX | KZTV TELEVISION NEWS CREW VIDEO TAPED A BRIEF TORNADO TOUCH DOWN NORTHWEST OF GREGORY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 101902 TORCRP TXC409-101945- /O.NEW.KCRP.TO.W.0007.080310T1901Z-080310T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 201 PM CDT MON MAR 10 2008 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS * UNTIL 245 PM CDT * AT 201 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR ODEM...OR ABOUT 7 MILES SOUTHWEST OF SINTON...MOVING SOUTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... ODEM BY 210 PM CDT... 6 MILES SOUTHWEST OF TAFT SOUTHWEST...7 MILES SOUTHWEST OF TAFT AND 9 MILES WEST OF PORTLAND BY 245 PM CDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2802 9729 2787 9732 2791 9762 2801 9766 TIME...MOT...LOC 1901Z 295DEG 10KT 2797 9760 $$
1 follow-up statement
000 WWUS54 KCRP 101910 RRA SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 210 PM CDT MON MAR 10 2008 TXC409-101945- /O.CON.KCRP.TO.W.0007.000000T0000Z-080310T1945Z/ SAN PATRICIO- 210 PM CDT MON MAR 10 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL SAN PATRICIO COUNTY... AT 212 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR ODEM...OR ABOUT 6 MILES SOUTHWEST OF SINTON...MOVING SOUTHEAST AT 10 MPH. THE TORNADO WILL BE NEAR... 6 MILES SOUTHWEST OF TAFT SOUTHWEST AND 7 MILES SOUTHWEST OF TAFT BY 245 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2802 9729 2787 9732 2791 9762 2801 9766 TIME...MOT...LOC 1910Z 295DEG 10KT 2796 9757 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 10, 11:14 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 10, 11:14 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1114 AM CDT MON MAR 10 2008
.UPDATE...COLD FRONT/OUTFLOW BOUNDARY W/ ASSOC CONVECTION WILL
MOVE INTO NRN COS AROUND NOON AND WILL CONTINUE TO SLOWLY SWEEP S
ACROSS THE REGION. COMBINATION OF GOOD MOISTURE/THERMAL
PROFILES (NO CAP)...STRONG MOISTURE CONVERGENCE ALONG THE FRONT AND
LARGE SCALE LIFT ASSOC W/ APPROACHING UPR TROUGH WILL LEAD TO
WIDESPREAD CONVECTION SWEEPING THROUGH THE REGION BETWEEN 18Z AND
06Z. CATEGORICAL POPS ACROSS MOST AREAS AND HIGH LIKELY POPS
ACROSS THE FAR SW LOOK ON TRACK.
BEGINNING TO CLOUD UP NOW...BUT SAW MORE SUNSHINE THAN EXPECTED
THIS MORNING AND HAVE BUMPED HIGHS UP SLIGHTLY MAINLY ACROSS THE
SOUTH. WITH HIGHS NOW EXPECTED REACH THE UPR 70S TO NEAR 80
DEG...CAPE VALUES MAY REACH 2000 J/KG IN SRN AREAS BEFORE THE
FRONT REACHES THE AREA. THIS CONTINUES TO SUPPORT IDEA OF SCT
STRONG STORMS IN THE AREA AND COULD LEAD TO LITTLE BETTER CHC OF
SOME ISOLD SEVERE THUNDERSTORMS WITHIN THE LINE DESPITE WEAK
SHEAR. STILL APPEARS SOME HEFTY RAINFALL AMOUNTS ARE LIKELY WITH
TOTALS AVERAGING AT OR SLIGHTLY ABOVE 1 INCH ACROSS THE NE AND 1/2
TO 1 INCH FURTHER SW (POSSIBLY A LITTLE LOWER FAR WEST). ISOLATED
TOTALS AS HIGH AS 2 TO 4 INCHES WITHIN THIS AREA IS ALSO EXPECTED
AND THIS COULD PRODUCE AN ISOLATED FLOOD THREAT AS WELL.
WILL FRESHEN SOME WORDING IN THE HWO AND TEXT FORECASTS WITH ONLY
MINOR TWEAKS ANTICIPATED. THINK WE MAY SEE STRONGER NORTH WINDS
BEHIND THE FRONT AND TWEAKED UP MARINE ZONES TO A CAUTION AND MAY
EVEN NEED TO CONSIDER SCAS IN AFTN PACKAGE AS NAM SHOWS 20 TO 25
KNOTS BEHIND THE FRONT FOR SEVERAL HOURS THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 805 AM CDT MON MAR 10 2008/
AVIATION...CONVECTION EXPECTED TO DVLP LTR TDA WITH MVFR CIGS IN
RAFL. TIMING OF PCPN WL MNLY BE BTWN 16Z-00Z...WITH IMPROVING
CONDS AFT 00Z (STILL SOME TEMPOS/PROB30 POPS E OF KLRD). MVFR CIGS
WL RETURN AOA MIDNIGHT TNT BHD FRNT.
PREV DISCUSSION... /ISSUED 315 AM CDT MON MAR 10 2008/
SHORT TERM (TODAY THROUGH TUESDAY)...LOOKS LIKE A WET DAY TODAY
(HOPEFULLY AS AREA CAN SURE USE THE RAIN...ESPECIALLY THE FARMERS
BUT HOPEFULLY NOT EXCESSIVE EITHER) AS FRONTAL BOUNDARY INTERACTS
WITH ENERGY FROM UPPER LOW AND DAYTIME HEATING. SINCE WIND FIELDS
DECREASE TODAY...MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL (PWATS
AOB 1.5 INCHES BUT STILL MAY BE ENOUGH) AS STORMS HAVE THE POTENTIAL
TO TRAIN ALONG BOUNDARY...MAINLY EASTERN SECTIONS LATE THIS MORNING
AND INTO THE EARLY EVENING HOURS. SEVERE POTENTIAL IS LIMITED UNLESS
BOUNDARY IS TOO SLOW AND AREA GETS ENOUGH OF DAYTIME HEATING...
HOWEVER MODELS SHOW WINDS WEAKENING AND SHEAR PROFILES LESS
FAVORABLE (BRNS ARE IN RANGE THOUGH BUT AFTERNOON HELICITIES ARE
NOT IMPRESSIVE BUT CAPES ARE BORDERLINE). IN SHORT...COULD BE A
BRIEF WINDOW WHERE COULD SEE A FEW STORMS PULSE UP TO PRODUCE SOME
HAIL AND SOME STRONG WIND GUSTS HOWEVER MAIN CONCERN WILL BE LOCALLY
HEAVY RAINFALL. GIVEN THE FACT THAT AREA IS IN DROUGHT...WIDESPREAD
LOCALLY HEAVY RAIN NOT EXPECTED AND PWATS WILL LIKELY BE LESS THAN
150 PERCENT OF NORMAL (WILL BE CLOSE) WILL HOLD OFF ON ANY FLOOD
WATCHES AT THIS TIME (FLOOD GUIDANCE ALSO HIGH). OBVIOUSLY...HEAVY
RAINFALL IN HIGHLY URBAN AREAS WILL BE (AND ALWAYS IS) A PROBLEM BUT
THAT IS A LOCAL CONCERN. WILL GO WITH CATEGORICAL POPS TODAY EASTERN
2/3S OF AREA WITH NEAR 100 PERCENT NORTHEAST.
DEPENDING ON TIMING OF BOUNDARY AND UPPER SYSTEM (SEEN WELL ON VAPOR
LOOP)...WILL STILL HAVE THE OPPORTUNITY FOR PRECIP MAINLY COASTAL
AND NORTHEAST THIS EVENING...THEN RAIN CONCERN SHOULD BEGIN TO END
EXCEPT OFFSHORE SOMETIME AROUND OR AFTER MIDNIGHT. DRIER AIR WILL
COME IN AND SUBSIDENCE BEHIND SYSTEM SHOULD ALLOW FOR SOME CLEARING
(BUT NOT CLEAR SKIES). MAY SEE SOME PATCHY FOG IF WINDS DECREASE
ENOUGH BUT FOR NOW NORTH WINDS AND DRY AIR ADVECTION APPEAR ENOUGH
TO KEEP FOG OUT OF THE FORECAST (RH GRID FIELDS DO NOT SUPPORT
EITHER). ANOTHER UPPER WAVE TO MOVE ACROSS ON TUESDAY BUT MOISTURE
IS LIMITED SO THIS SHOULD ONLY BRING SOME CLOUDS. FOR
TEMPERATURES... GENERALLY STAYED CLOSER TO THE COOLER SIDE OF
GUIDANCE TODAY AND TONIGHT EXCEPT OUT WEST WHERE GUIDANCE REMAINS
COOL ESPECIALLY WITH DRY CONDITIONS. BLEND OF GUIDANCE ON TUESDAY.
MARINE (TODAY THROUGH TUESDAY)...SCA REMAINS FOR GULFMEX DUE TO SEA
HEIGHTS...BUT EXPECT ADVISORY TO BE LOWERED FOR THE NEARSHORE THIS
MORNING AND FOR THE OFFSHORE LATER THIS AFTERNOON AS SEAS SUBSIDE.
BEHIND THE BOUNDARY TONIGHT...WINDS AND SEAS OVER THE GULFMEX WILL
BE IN THE SCEC RANGE...BUT WINDS EXPECTED TO BE BELOW SCEC ALL AREAS
ON TUESDAY...WITH WELL OFFSHORE NEAR THE 6 FOOT CRITERION FOR SCEC.
SHRA/TSRA LIKELY LATER TODAY WITH COVERAGE INCREASING LATER THIS
AFTERNOON AND INTO THE EVENING HOURS...DIMINISHING AFTER MIDNIGHT.
LONG TERM...THE EXTENDED FORECAST HAS TRENDED DRIER AND WARMER
OVER THE LAST FEW MODEL RUNS. THE PERIOD BEGINS WITH HIGH PRESSURE
BUILDING INTO THE REGION. RETURN FLOW DEVELOPS ON
WEDNESDAY...BOOSTING AFTERNOON HIGHS A CATEGORY OR SO ABOVE
TUESDAYS MAXES. AN UPPER TROUGH PROGGED TO MOVE ACROSS THE SOUTHERN
PLAINS ON THURSDAY WILL TURN UPPER FLOW NORTHWEST AND TEMPORARILY
PAUSE THE WARNING TREND...BUT AS FLOW RETURNS TO A MORE ZONAL
CONFIGURATION...TEMPERATURES THROUGH THE WEEKEND WILL TOP OUT A
FEW CATEGORIES ABOVE NORMAL FOR MID MARCH.
MODELS ADVERTISE A LARGE SYSTEM PUSHING OUT OF THE FOUR CORNERS
REGION VERY LATE IN THE EXTENDED PERIOD...BUT MODELS ARE IN POOR
AGREEMENT. WILL AWAIT FUTURE MODELS SOLUTIONS WITH INTEREST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 52 71 53 76 / 90 70 10 10 10
VICTORIA 74 49 69 49 76 / 100 70 10 10 10
LAREDO 78 55 79 57 83 / 70 20 0 10 10
ALICE 80 50 73 52 80 / 90 50 10 10 10
ROCKPORT 72 52 69 54 72 / 90 80 10 10 10
COTULLA 71 49 76 48 80 / 80 20 0 10 10
KINGSVILLE 79 51 73 52 80 / 80 60 10 10 10
NAVY CORPUS 75 56 70 55 73 / 80 80 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
&&
MJG...UPDATEHazardous weather outlook, Mar 10, 5:51 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 551 AM CDT MON MAR 10 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 551 AM CDT MON MAR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS EXPECTED TODAY THROUGH EARLY EVENING OVER SOUTH TEXAS...WITH THE GREATEST LIKELIHOOD OF RAINFALL EAST OF A FREER TO TILDEN LINE. THE MAIN CONCERN WITH THESE SHOWERS AND THUNDERSTORMS IS LOCALLY HEAVY RAINFALL...MAINLY EAST OF AN ALICE TO BEEVILLE LINE. RAINFALL AMOUNTS WILL AVERAGE FROM AROUND 1/4 INCH OVER THE WESTERNMOST SECTIONS OF THE RIO GRANDE PLAINS TO AROUND ONE INCH GENERALLY EAST AND NORTH OF A BEEVILLE TO PORT ARANSAS LINE. ISOLATED HEAVIER RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE ALSO POSSIBLE. IN ADDITION...A FEW STORMS COULD PRODUCE HAIL AROUND THE SIZE OF MARBLES...AS WELL AS WIND GUSTS TO AROUND 45 MPH. THE POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL IS LIMITED AS ATMOSPHERIC INSTABILITY IS MARGINAL AND DAYTIME HEATING IS EXPECTED TO BE LOW. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO END BY MIDNIGHT EXCEPT FOR THE GULF WATERS. FINALLY...SMALL CRAFT ADVISORIES FOR THE GULF WATERS THIS MORNING DUE TO HIGH SWELLS WILL END LATER TODAY AS SEAS SUBSIDE BELOW 7 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP INFORMED OF THE LATEST WEATHER FORECASTS AND ONGOING WEATHER SITUATION SHOULD CONDITIONS UNEXPECTEDLY CHANGE. GW/JV
In the hours before
Local storm report, Mar 10, 2:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT MON MAR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TORNADO 5 N ODEM 28.02N 97.59W
03/10/2008 SAN PATRICIO TX DEPT OF HIGHWAYS
DPS AND LOCAL EMERGENCY MANAGEMENT CONFIRM TORNADO TOUCH
DOWN NEAR HIGHWAY 234 NORTH OF ODEM.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:42 PM CDT | Marine Weather Statement | CRP | 8 hr | |
| Mar 10, 1:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Mar 10, 1:23 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Mar 10, 1:35 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Refugio | 55 min |
| Mar 10, 1:51 PM CDT | Tornado Warning | CRP | San Patricio | 39 min |
| Mar 10, 2:14 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 76 min |
| Mar 10, 2:56 PM CDT | Special Marine Warning | CRP | 2 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.